Alert archive / Wisconsin / Wind Advisories in 2026

Wind Advisory 1, NWS Milwaukee, WI

February 18, 2026Green County, Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this wind advisory at Feb 18, 2026, 2:52 AM CST for Green County, Iowa County, Lafayette County, Wisconsin. It took effect at Feb 18, 2026, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 2:52 AM CST (08:52 UTC)
In effect from
Feb 18, 2026, 9:00 AM CST
Expired
Feb 18, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 551 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
551 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS73 KMKX 180852
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
252 AM CST Wed Feb 18 2026

WIZ062-067-068-181700-
/O.NEW.KMKX.WI.Y.0001.260218T1500Z-260219T0000Z/
Iowa-Lafayette-Green-
Including the cities of Brodhead, Barneveld, Shullsburg, Monroe,
Mineral Point, Argyle, Dodgeville, Blanchardville, Darlington,
Belmont, and Benton
252 AM CST Wed Feb 18 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Green, Iowa, and Lafayette Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMILLER
3 follow-up statements
094 
WWUS73 KMKX 181150
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
550 AM CST Wed Feb 18 2026

WIZ062-067-068-182000-
/O.CON.KMKX.WI.Y.0001.260218T1500Z-260219T0000Z/
Iowa-Lafayette-Green-
Including the cities of Brodhead, Barneveld, Shullsburg, Monroe,
Mineral Point, Argyle, Dodgeville, Blanchardville, Darlington,
Belmont, and Benton
550 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Green, Iowa, and Lafayette Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CMILLER
871 
WWUS73 KMKX 181809
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1209 PM CST Wed Feb 18 2026

WIZ062-067-068-190000-
/O.CON.KMKX.WI.Y.0001.000000T0000Z-260219T0000Z/
Iowa-Lafayette-Green-
Including the cities of Monroe, Blanchardville, Mineral Point,
Brodhead, Belmont, Benton, Argyle, Dodgeville, Shullsburg,
Barneveld, and Darlington
1209 PM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Green, Iowa, and Lafayette Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GEHRING
950 
WWUS73 KMKX 182350
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
550 PM CST Wed Feb 18 2026

WIZ062-067-068-190100-
/O.EXP.KMKX.WI.Y.0001.000000T0000Z-260219T0000Z/
Iowa-Lafayette-Green-
Including the cities of Belmont, Blanchardville, Shullsburg,
Argyle, Monroe, Benton, Brodhead, Dodgeville, Barneveld,
Darlington, and Mineral Point
550 PM CST Wed Feb 18 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Surface winds have begun to rapidly decline into this evening, 
therefore the advisory will be allowed to expire on time.

$$

SHEPPARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Feb 18, 12:42 AM CST, 2 hours 10 minutes earlier. Its key messages:

  • Special Weather Statement in effect Wednesday for elevated fire weather concerns.
  • High temperatures remaining 10 to 20-plus degrees above normal through Thursday
  • Widespread round of showers and isolated thunderstorms (a 50 to 90 percent chance) expected tonight.
  • More precipitation expected Thursday afternoon into Friday, with rain gradually mixing with and switching over to light snow
  • Temperatures trending back toward normal by the weekend
Area forecast discussion, Feb 18, 12:42 AM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1242 AM CST Wed Feb 18 2026

.KEY MESSAGES...

- Special Weather Statement in effect Wednesday for elevated
  fire weather concerns.

- High temperatures remaining 10 to 20-plus degrees above normal
  through Thursday

- Widespread round of showers and isolated thunderstorms (a 50
  to 90 percent chance) expected tonight.

- More precipitation expected Thursday afternoon into Friday,
  with rain gradually mixing with and switching over to light
  snow

- Temperatures trending back toward normal by the weekend

&&

.SHORT TERM...
Issued 1215 AM CST Tue Feb 17 2026

Tonight through Wednesday night:

A strong low pressure system continues to push east toward
southern WI tonight as a 500mb trough swings through in
conjunction with the low and the warm front that will lift north
of the area. The combination of forcing and and moisture along
and ahead of the warm front suggests plenty of rain with the
system generally. However, the moisture looks very likely to
primarily stay north of the area with southern WI more so
looking at the potential a few storms given some instability but
overall most of the precip activity in southern WI may be more
so convective in nature and likely only for a fairly short
period over the next few hours tonight. The only area that may
see more persistent rainfall tonight is the northeastern part of
the CWA in east central WI, where the front may stall a bit and
moisture will remain abundant. In any case most models have
rain and storms pushing out by around 12z with skies expected to
quickly clear into the morning.

The rest of the period looks quiet precip wise as we get dry
slotted by the surface low with no moisture to be found in the
column for the vast majority of this period. Into the day,
however, we will become increasingly unstable as we warm up into
the upper 50s to possibly low to mid 60s for some of the
southern WI. This will allow us to mix fairly high and likely
mix down some gusty winds aloft as the surface low pushes
closer. While wind advisory conditions are not expected broadly,
southwest WI could see a short period in the afternoon where
gusts may be upwards of 50 mph. However, this is uncertain and
would at most last just a few hours. Into Wednesday night we
will see winds gradually decrease as we cut off our mixing and we
may start to see some moisture impinging on the CWA from the
north and south that may increase cloud coverage aloft.

*see fire weather discussion as elevated fire weather conditions
 are expected Wednesday.

Kuroski

&&

.LONG TERM...
Issued 1215 AM CST Tue Feb 17 2026

Thursday through Tuesday:

Precipitation chances are expected to increase Thursday as a
secondary low pressure system swings in from the Central Plains.
A now closed low system will pivot northward across the northern
Great lakes which will allow for a secondary shortwave to slide
in which may also develop into another closed low system itself,
though models remain uncertain on that. That uncertainty will
certainly impact what we could expect from this system generally
but a surface low is generally expected to push through southern
WI Thursday through Friday, which is expected to bring some
precip to the region.

This precip looks likely to be rain at first as the warm front
swings through. Then models generally point to at least parts of
the region getting dry slotted again with areas north and west
perhaps seeing some snow on the back edge of the system. As the
low continues to track north the back edge and TROWAL region of
this system will likely bring some snow but may only impact
western parts of the area as eastern areas may remain within the
dry slot.

Lots of uncertainty with this system remains as the previous
system will play a role and that this is a sensitive system.
Small changes in the track of this system could completely
change where we expect the dry slot to be and how much snow to
be expected as the northwestern side of the low looks likely to
bring some decent snowfall somewhere given the increased
likelihood for some Fgen banding. The current track would
require quite a shift to bring significant snow to our CWA but
the western parts of the CWA are well within the margin for
error of this system.

The departing system Friday will usher in some more normal
conditions with high falling back into the 30s for the weekend
and early next week as strong high pressure swings through.
Cannot rule out a snow shower with some moisture in the DGZ at
times but with insignificant moisture flurries would be most
probable.

Toward the middle of next week however things will become far
more uncertain with perhaps a period of zonal flow which could
increase activity with any embedded shortwaves.

Kuroski

&&

.AVIATION...
Issued 1215 AM CST Tue Feb 17 2026

IFR CIGS and VSBYS are now expected for much of the area tonight
with lower CIGS dominating with some areas of lowered VSBYS from
patchy fog and/or rain. Fog looks likely to be temporary at this
time though the fog has a bit more uncertainty associated with
it right now. Rain and perhaps a few weak storms remain possible
over the next few hours with rain pushing out to the northeast
late tonight and with that we expect low CIGS and any VSBY
concerns will push out with the rain chances. Clear skies soon
after daybreak are expected with winds quickly increasing with
gusts from 30 to 40 mph expected out of the southwest and we
cannot rule out some higher gusts. By the early evening mixing
will cut off and winds at the surface will die down but winds
aloft will still be strong and thus the early evening will
feature a period of LLWS up to 45 kts from the WSW at 2000ft.

Kuroski

&&

.MARINE...
Issued 1215 AM CST Tue Feb 17 2026

East to southeast winds will increase through tonight as a
strong, compact low pressure of 29.1 inches approaches from the
Dakotas. High-end, easterly gales are expected from midnight into
Wednesday afternoon over the northern third of the lake, where a
Gale Warning remains in effect but has been extended to the entire
north half of the lake. The warmer airmass over the chilly lake
waters should limit the mixing down of higher gusts any further
south. High winds may not reach across the entire south half but
the chances increased a tad with the latest model information.
Small Craft Advisory remains in effect for the nearshore areas
with gusty southeast winds and high waves that will turn
southwesterly becoming breezier into Wednesday.

Winds will ease later Wednesday into Thursday and become southerly
as that low occludes and weakens to 29.5 inches over northern
Minnesota. Winds will increase Thursday night into Friday night
as another strong low pressure system around 29.2 inches tracks
from Iowa into central Wisconsin. That low will cross northern or
central Lake Michigan Friday morning and gradually weaken through
Saturday. Gusty northerly winds are expected Sunday into Monday.

Kuroski

&

.FIRE WEATHER...
Issued 1240 AM CST Wed Feb 18 2026

Clearing skies during the day Wednesday will lead to strong
mixing with rising temps dewpoints mixing out, thus relative
humidities are expected to plummet to 15-25%. Additionally,
strong mixing will enable strong winds to mix down as well with
very breezy winds (gusts to 40mph). Cannot rule out a short term
wind advisory later today for some of southern WI. This will
lead to an increased concern for fire weather. Decreasing
concerns as you move north. The entire CWA, except Fond du Lac
and Sheboygan, is in an SPS for these elevated conditions.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ868 until 4 PM Wednesday.

     Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 3 PM
     Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 18, 12:27 AM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1227 AM CST Wed Feb 18 2026

WIZ046-047-051-052-056>060-062>072-190630-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1227 AM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Blustery west winds up to 40 mph early Wednesday afternoon.

Warm and blustery conditions will support elevated fire weather
conditions through most of southern Wisconsin Wednesday late
morning and into the afternoon. Burning should be avoided during
this time.

Snow chances return to the forecast Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-190630-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1227 AM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for gusty onshore winds and
high waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A Small Craft Advisory remains in effect through Wednesday
afternoon for gusty westerly winds.

Additional Small Craft Advisory conditions are possible Thursday
night through Friday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-190630-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1227 AM CST Wed Feb 18 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect for the northern half of Lake
Michigan tonight. Strong easterly winds are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A Gale Warning is in effect into later Wednesday afternoon.
Strong easterly winds are expected.

www.weather.gov/mkx

In the hours before

Special weather statement, Feb 18, 12:33 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
1233 AM CST Wed Feb 18 2026

WIZ046-047-056>060-062>072-180845-
Marquette-Green Lake-Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-
Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-
Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro,
Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg,
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin,
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown,
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point,
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson,
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego,
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle,
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
1233 AM CST Wed Feb 18 2026

ELEVATED FIRE WEATHER CONDITIONS EXPECTED FOR MUCH OF SOUTHERN WI...

Clearing skies during the day Wednesday will lead to strong mixing
and thus relative humidities are expected to plummet to 15-25%
with very breezy winds (gusts to 40mph). This will lead to an
increased concern for fire weather.

Kuroski
Special weather statement, Feb 18, 12:36 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
1236 AM CST Wed Feb 18 2026

WIZ046-047-056>060-062>072-190000-
Marquette-Green Lake-Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-
Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-
Racine-Kenosha-
Including the cities of Montello, Westfield, Oxford, Neshkoro,
Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg,
Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin,
Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown,
Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point,
Barneveld, Madison, Watertown, Fort Atkinson, Jefferson,
Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego,
Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle,
Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater,
Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha
1236 AM CST Wed Feb 18 2026

ELEVATED FIRE WEATHER CONDITIONS EXPECTED FOR MUCH OF SOUTHERN WI...

Clearing skies during the day Wednesday will lead to strong mixing
and thus relative humidities are expected to plummet to 15-25%
with very breezy winds (gusts to 40mph). This will lead to an
increased concern for fire weather.

Kuroski

Nearby

Wind Advisories in Wisconsin, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.